Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 11, 2018, 7:30 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2018, 7:30 PM MST (02:30 UTC)
- Expired
- Jul 11, 2018, 10:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 189 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976
WGUS55 KVEF 120230
FFWVEF
AZC015-120530-
/O.NEW.KVEF.FF.W.0018.180712T0230Z-180712T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
730 PM MST WED JUL 11 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South central Mohave County in northwestern Arizona...
* Until 1030 PM MST.
* At 727 PM MST, gauge reports indicated a wall of water 6 to 7 feet
high flowing down the Big Sandy River to Alamo Lake. Flash
flooding is already occurring.
* Some locations that will experience flooding include...
Alamo Lake, Alama Road and Signal Road
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get to higher ground if near Big Sandy River and Alama Lake. Be
especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3466 11391 3461 11344 3430 11349 3431 11354
3426 11358 3424 11359 3423 11360 3422 11364
3423 11364 3421 11366 3421 11368
$$
JA2 follow-up statements
956
WGUS75 KVEF 120422
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
922 PM MST WED JUL 11 2018
AZC015-120530-
/O.CON.KVEF.FF.W.0018.000000T0000Z-180712T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
922 PM MST WED JUL 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MST FOR
SOUTH CENTRAL MOHAVE COUNTY...
At 915 PM MST, gauge reports indicated that the water level in the
Big Sandy River just south of Wikieup had fallen to about 1 foot
after rising to a depth of over 7 feet. Flash flooding will continue
to flow down the Big Sandy River into Alamo Lake at least until 1030
PM.
Some locations that will experience flooding include...
Alamo Lake, Alamo Road and Signal Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid
washes or normally dry river beds like the Big Sandy River.
&&
LAT...LON 3466 11391 3461 11344 3430 11349 3431 11354
3426 11358 3424 11359 3423 11360 3422 11364
3423 11364 3421 11366 3421 11368
$$
JA462
WGUS75 KVEF 120525
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1025 PM MST WED JUL 11 2018
AZC015-120532-
/O.EXP.KVEF.FF.W.0018.000000T0000Z-180712T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1025 PM MST WED JUL 11 2018
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 1030 PM MST...
The water level in the Big Sandy River south of Wikieup was receding
and will continue to drop overnight. Please continue to heed any
remaining road closures in the area of Alama Road and Signal Road.
Also, avoid the Big Sandy River as it drains into Alamo Lake
overnight.
LAT...LON 3466 11391 3461 11344 3430 11349 3431 11354
3426 11358 3424 11359 3423 11360 3422 11364
3423 11364 3421 11366 3421 11368
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:49 PM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 11, 3:49 PM MST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 349 PM PDT Wed Jul 11 2018 .SYNOPSIS...Plentiful moisture will remain in place through the upcoming weekend resulting in daily chances for showers and thunderstorms. Best chances for storm activity tonight will be across southern Mohave and San Bernardino counties as well as across Clark and Lincoln County. For the coming days the best chances for storms will be across the high terrain with the lower Mojave Desert beginning to gradually dry and warm late this week into the weekend. Heavy rainfall and gusty winds will be possible with storms. && .SHORT TERM...Active afternoon so will be brief. Numerous thunderstorms across southeast California and southern Mohave county producing heavy rain within the Flash Flood Watch area. Watch will continue into the evening with no plan of expanding at this time. Elsewhere, coverage of thunderstorms more isolated to scattered across south central Nevada and northern Mohave County. Coverage and intensity of storms will diminish during the overnight hours with models suggesting showers or weak thunderstorms drifting southwest out of Lincoln County/northwest Mohave County into Clark county late evening and overnight. HRRR indicates possible MCV developing over Clark county after midnight. Storms should initiate early on the higher terrain once again Thursday with hi-resolutions solutions clustered together suggesting the potential of some type of broken line or cluster of storms moving southeast out of Lincoln/central Nye counties into southern Nye and Clark counties Thursday evening. LONG TERM...Friday and beyond High pressure begins to shift overhead and broaden through the period. Moisture will remain in place, but a lack of significant forcing and the shifting high will result in a downward trend in convection over the lower Mojave Desert and diurnal terrain-driven storms to the north. Temperatures will also rise, though at this time it appears that temperatures will remain below excessive heat levels. It will continue to feel somewhat muggy by desert standards into next week. && .AVIATION...For McCarran...Isolated to scattered thunderstorms within all approach corridors looks to dissipate early this evening. After a quite evening some rain showers may move into the valley from the northeast during the late evening and overnight hours. Confidence low so will only mention as a VCSH now. On Thursday, storms will develop over the higher terrain and not impact the valley until late afternoon or hold off until the evening hours. Outside of storms, winds will generally favor a southerly direction at 10 kts or less. For the rest of southern Nevada, northwest Arizona and southeast California...Coverage of showers and thunderstorms will start decreasing early this evening, only to redevelop primarily over the higher terrain Thursday. With storms that develop, erratic, gusty winds and locally heavy downpours will be likely along with periods of lower cigs between 6k-9k feet. Outside of storm activity, winds will favor the southerly direction between 10-15 knots with intermittent gusts to around 20 knots possible this afternoon into this evening before winds decrease overnight. && .SPOTTER INFORMATION STATEMENT...There will be chances for thunderstorms each day through next week. Spotter activation may be needed at times. Regardless of activation, spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 11, 4:54 PM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
454 PM PDT WED JUL 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 3 SSE FURNACE CREEK 36.42N 116.85W
07/11/2018 INYO CA PUBLIC
FLASH FLOODING CAME DOWN DANTE'S VIEW,
CROSSING BADWATER ROAD AT 3:30PM IN DEATH
VALLEY.
0320 PM FLASH FLOOD OATMAN 35.03N 114.38W
07/11/2018 MOHAVE AZ EMERGENCY MNGR
OATMAN HIGHWAY CLOSED FROM COOL SPRINGS TO
SILVER CREEK DUE TO FLOODING.
0315 PM FLASH FLOOD 8 WNW NEEDLES 34.88N 114.75W
07/11/2018 SAN BERNARDINO CA DEPT OF HIGHWAYS
3 WASHES OVERFLOWED, RESULTING IN WATER OVER
THE ROADWAYS.
0220 PM FLASH FLOOD 3 SE YUCCA 34.85N 114.11W
07/11/2018 MOHAVE AZ DEPT OF HIGHWAYS
APACHE DRIVE CLOSED FROM ALAMO ROAD TO KNOX
ROAD JUST SE OF YUCCA, AZ DUE TO FLOODING IN
THE AREA.
&&Local storm report, Jul 11, 6:21 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
621 PM PDT WED JUL 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD TWENTYNINE PALMS 34.14N 116.05W
07/11/2018 SAN BERNARDINO CA COUNTY OFFICIAL
MAJOR FLOODING OCCURRED ALONG ROADWAYS,
PROMPTING CLOSURES ALONG ADOBE ROAD BETWEEN
CIVIC CENTER DRIVE AND GORGONIO. GATES AT
OCOTILLO AND SPLITROCK ARE CLOSED DUE TO
WATER OVERFLOW.
&&
JVLocal storm report, Jul 11, 6:35 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
635 PM PDT WED JUL 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FLASH FLOOD 1 S WONDER VALLEY 34.14N 115.88W
07/11/2018 SAN BERNARDINO CA LAW ENFORCEMENT
CARS STUCK IN DEEP FLOODING ON HIGHWAY 62 AT
MILEMAKER 42.
&&
AWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:35 PM MST | Areal Flood Advisory | VEF | Mohave | 115 min |
| Jul 11, 7:45 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jul 12, 12:15 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 12, 2:51 AM MST | Flash Flood Watch | VEF | Mohave | 21 hr |
| Jul 12, 10:02 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 12, 11:09 AM MST | Flash Flood Warning | VEF | Mohave | 96 min |
| Jul 12, 11:23 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 12, 11:26 AM MST | Flash Flood Warning | VEF | Mohave | 65 min |
| Jul 12, 12:41 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 12, 1:10 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 12, 1:23 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 12, 2:33 PM MST | Flash Flood Warning | VEF | Mohave | 81 min |
| Jul 12, 3:02 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 12, 4:58 PM MST | Areal Flood Warning | VEF | Mohave | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.